Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 18, 2005, 3:33 PM PDT for Douglas County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2005, 3:33 PM PDT (22:33 UTC)
- Expired
- Jul 18, 2005, 4:02 PM PDT
- In force
- 29 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Douglas County, NV
The radar
The Reno radar (KRGX), 104 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 182234 SVRREV NVC005-182300- /O.NEW.KREV.SV.W.0004.050718T2233Z-050718T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 333 PM PDT MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA * UNTIL 400 PM PDT * AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOLBROOK JUNCTION...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL PASS OVER HIGHWAY 395 BETWEEN GARDNERVILLE AND HOLBROOK JUNCTION. WIND GUSTS TO 60 MPH AND 1 INCH HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3881 11971 3867 11951 3890 11942 3895 11970 $$ BRONG
1 follow-up statement
000 WWUS55 KREV 182302 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 400 PM PDT MON JUL 18 2005 NVC005-182315- /O.EXP.KREV.SV.W.0004.000000T0000Z-050718T2300Z/ DOUGLAS NV- 400 PM PDT MON JUL 18 2005 ...THE SEVERE THUNDERSTORM WARNING EXPIRED AT 4 PM FOR CENTRAL DOUGLAS COUNTY... AT 400 PM PDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE CRITERIA. HOWEVER WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN IS POSSIBLE ALONG HIGHWAY 395 BETWEEN MINDEN AND HOLBROOK JUNCTION. LAT...LON 3881 11971 3867 11951 3890 11942 3895 11970 $$ BRONG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON JUL 18 2005 .SHORT TERM...MAIN FORECAST PROBLEM THIS EVENING WILL BE ISOLD -TSRA MONO/MINERAL CTYS THIS EVENING. LAPS ANALYSIS SHOWS MAIN INSTABILITY AXIS IN CNTRL NV WITH LIS AROUND -1 EXTENDING EAST TOWARD SIERRAS. SFC CONVERGENCE ALONG THERMAL TROUGH AND 700MB THETA-E AXIS SHOULD BE ENOUGH TO KEEP EVENING CONVECTION GOING. THE GFS AND NAM KEEP TREND OF KEEPING STRONG UPPER HIGH POSITIONED OVER SRN NV WITH INCRSNG WRLY FLOW ALOFT NRN NV. SOME CAPPING ALOFT EVIDENT ON FCST SNDINGS BUT STILL ENOUGHT MID LVL MOISTURE AND INSTABILITY TO KEEP SLGT CHC POPS SAME AREAS NEXT FEW DAYS. THE UPPER RIDGE AXIS SHIFTS EAST ON WED WITH MORE MID LVL MOISTURE AND SRLY FLOW ALOFT. THERE IS SOME CONCERN ABOUT WINDS NRN ZONES WED AS THE UPPER TROUGH OFF SHORE LIFTS NE TOWARD NRN CA AND HAVE KEPT HIGHER WINDS FROM REV NORTH. GFS CONTINUES TO MOISTEN AT MID LEVELS RAPIDLY ON THUR WITH SOME WEAK VORT FEATURES ROTATING AROUND THE UPPER RIDGE. AS THE PAC COAST TROUGH SHEARS NE THE PW INCREASES TO 0.75 IN WITH A 50KT SPEED MAX ACROSS NRN CA INTO WCNTRL NV. THIS APPEARS BEST CHC OF POPS IN SHORT TERM. MADE ONLY MINOR CHANGES TO SHIFT POPS SLGTHLY FARTHER WEST THU. SLA .LONG TERM...FRIDAY THROUGH MONDAY... THERE IS STILL SOME UNCERTAINTY ON TIMING OF MOISTURE FROM EMILY AND HOW FAR WEST IT WILL SHIFT. THE CURRENT GFS AND ECMWF TEND TO SHUNT MOISTURE FARTHER EAST WITH DRIER WRLY FLOW ALOFT AGAIN FOR AT LEAST NRN AND WRN ZONES. HAVE MADE NO CHANGES TO EXTENDED. SLA && .AVIATION... VFR CONDITIONS. ISOLATED THUNDERSTORMS UNTIL 03Z CENTRAL NV MAINLY SOUTH OF A TVL-ELY LINE WITH CLOUD BASES 120-140. && .REV WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .CA...NONE. &&
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.